I remember taking just 2mg a long time ago and I had the most horrific nightmares that night so never took it again. My doc just prescribed the generic form today and only called it by the generic name so I didn't realize it was Zanaflex until I googled it. A bit afraid to take it! Thanks.
Hello! I have been on Tizanidine (Zanaflex) for over a year. Did you receive the tablet or capsule form?
I just recently switched from the capsules to the tablets. I take 1-2 tabs per night @ 2 mg. each. I have noticed I've been having more vivid dreams lately (not out and out nightmares but they have not exactly been pleasant). Perhaps it is because I switched took the tablet as I did not have dreams like these while taking the capsule form.
Also, how many hours of sleep have you been getting on average per night?
Hi Macintosh, yes I took the tablet form. I usually get a good 8 hours of sleep, sometimes 9. I'm still very tired in morning however as I have Fibromyalgia and never feel rested fully :(
Hi Sweet Luck (and I love the name):
I've switched from the 4mg tablets to the 4 mg capsules (back and forth for the past 2 yeas) I've found myself having crazy dreams on the capsules. I also take it and only sleep 4 hours at a time, so I usually take 2 doses at night. There is a difference in how your body absorbs the tablets versus the capsules,. Food slows down the absorption of the medication.
The generic of Zanaflex is Tizanidine. It's a great drug, but not without its side effects. Have you tried taking the medication on and empty stomach and then right after you eat to see if their is a difference in your sleep.
OMG I've had the most terrifying Nightmares on this medication I've been on it a month and in the beginning I did not put it together but since it's happened 3 times now the last time being night I've literally jumped up screaming in Terror and running through my house knocking things over scaring myself and scaring my boyfriend heart racing and couldn't go back to sleep the most odd thing is I knew it was a nightmare because I was screaming and running however I could not replay the nightmare or remember what had happened! terrified! throwing this crap in the garbage never again
I didn't have night mares until I chewed up the tiny pill to get it working faster. Been on the medication for a couple yrs. Then I chewed it up twice and both times had very vivid dreams. First one just odd but the second time was so vivid and realistic and freaky scary. So vivid when I woke I was shaking because I still thought it was real. Never will I chew it up again!!!
I have had the worst nightmares. So so vivid. I have also had hallucinations and hearing things. Didn't realize this drug could cause so much until I researched nightmares from it.
I will be getting a new drug.
I took Zanaflex for for years many years ago no problems. I was taking 12 mg a day back in the late 90's and then again in the 2000's with no problems. My neurologist just put me back on it 4mg 3 times a day and I do good in the day time if I take a nap in the day time no problem, but come night time all hell breaks lose. I can't fall asleep, every noise make me jump. I have to use my xanax to calm me down. I feel like I am seeing people breaking into our house and we live in a very safe area. I feel like I see shadows and see things. Every little thing makes me jump. When I do fall asleep. My husband says I will wake up in the middle of the night in a full blown panic attack. But I can take the Zanaflex during the day no problem regardless whether I fall asleep or not. Does anyone else have this problem?
Yup, it gives me nightmares. I've had it before, but just started on it regular, 4 mg tid, and i knew the second day it had to be what was doing it. Neither baclofen or oxycodone have ever given me nightmares, only new thing was adding tizanidine. Nice to know I'm not alone, though.
I took Zanaflex for muscle spasism nightmares just do not happen with me, but this medication put me in a deep Rim Sleep Three times I dreamed of snakes and rats chasing me to the extent I kicked myself out of the bed and woke up hitting the floor. On other nights, My wife shook me to wake me from nightmare. She said I was struggling in my sleep fighting something off.
I discussed the nightmares with my Pain Management Physician. Was there a correlation between nightmares and Zanaflex? The Dr. said let’s see by changing your meds. I am now on another muscle relaxers and so far so good.
P.S. my nightmares were so bad I had anxiety about going to sleep.
Yes!! My dr switched me from flexeril 10mg to zanaflex 4mg tablets. Ive taken them 3 nights now and EVERY night ive shot up in bed and gasped... i dont quite remember all of the dreams but I dont normally remember any dreams.. I wake up alot throughout the night do to the many vivid dreams i have..it very weird and i dont like it..i hope it goes away after my body gets better used to it???
I have been taking Zanaflex for migraines for about two months. I have had TERRIBLE nightmares and very vivid bad dreams. I have even had hallucinations when I wake up from the dreams. I see people standing in my room or random objects. Last night I had a nightmare that scared me terribly. When I sat up in the bed I could see maggots crawling on my pillow. It’s been terrible. I am not taking this medicine anymore as of today.
I’ve been taking 4 mg on and off for the past two months. My doctor did not inform me that this was a drug that needed to be taken every day instead of as needed. I have panic disorder already, I’ve noticed in the past three weeks as I’ve been taking more of them on more of a regular basis that my anxiety all of a sudden started to kick up for no reason whatsoever during the day on and off. I finally took the last pill I’ll ever take last Thursday (6 days ago). I think I am experiencing now with drawl symptoms from it. Still have the anxiety. I’m just wondering if any of you know how long the symptoms usually can last for? It would be a big ease to my mind knowing that this is only temporary and just because of the pills and not something more.
I have advanced multiple sclerosis and I switched from Baclofen, which wasn't helping my spasms and pain, to Zanaflex generic, 12 to 16 mg per night, which is the maximum dosage. So far, this has been the only way to control my pain. But keep in mind, I only weigh120 lbs and so that is a lot of Zanaflex for my size. I have always had lots of dreams but, yes, I am now having some very vivid, scary nightmares. It's not every night, but it happened again last night (early a.m. really) and my husband was getting ready for work and came to shake me awake. I've also had hallucinations. The first couple of times, they were pleasant hallucinations, large loosely-wound, pinkish tumbleweed type things floating in the air in the dark room. I even Incorporated the fan into my hallucination, it blew the Tumbleweeds all around and I would reach up and try to touch them.
Pleasant color patterns on the ceiling in the dark, ala an LSD trip, I suppose! But then I had some very frightening ones. I have a pathological fear of mice and rats and saw a rat climbing up the lampshade on my bedside table and I was completely hysterical. My husband couldn't calm me down until he got a light and looked in the lampshade to verify there was no rat! I don't know what else to do though. I wake up in the night with terrific pain in my lower legs from the spasticity and I guess I'd rather have horrific nightmares than horrific pain. I just started on Ocrevus infusions and I see my neurologist next month so maybe we can try a combination of two medicines instead of just the high-dose Zanaflex.
I have been taking 2 tizanidine 2mg, before bed and it has worked perfectly. I was just switched to 4mg, one per night and have had God awful scary nightmares. I'm wondering if it is the brand as opposed to the meds...
My dreams are so bad. It is always men (7') tall, standing in my doorway. Or bugs, thousands of bugs. We have NO bugs, as I have the bug co. In every 60 days. I see these things, I picked one up last night , I could feel it, and as soon as the light is on, there is nothing there. When I walked up on the first 7' man, when I reached out to touch him, he was gone. There is never anything in my room when the light is turned on. My health is not good. Lots of operations over the past 3 years. I need this med, but I hate going to bed because of the things I see. I have also been awake through most of these things, could feel an item, but gone when the light turns on. Thank you for taking the time.
- Zanaflex Information for Consumers
- Zanaflex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zanaflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.